Q:

Does Mucinex cause drowsiness?

A:

Quick Answer

According to Drugs.com, drowsiness is a common side effect of Mucinex. The medication contains dextromethorpan, a chemical that is known to cause sleepiness, as explained by National Health Service UK. Drugs.com also explains that Mucinex may cause headaches, gastrointestinal issues and dizziness.

  Know More
Does Mucinex cause drowsiness?
Credit: calico_13 CC-BY-2.0

Full Answer

WebMD explains that Mucinex may also cause vomiting and allergic reactions in certain individuals. Symptoms of an allergic reaction to the medication include breathing difficulty, itchiness and swelling of the tongue and lips. It is important for individuals who are taking Mucinex to contact a pharmacist or physician if dizziness or nausea are severe or if they are experiencing an allergic reaction.

Learn more about Side Effects

Related Questions

  • Q:

    What are some side effects of Zyrtec?

    A:

    There are many mild to severe side effects of Zyrtec that can include drowsiness, dry nose, dry mouth, difficulty sleeping, throat pain, irregular heart beat, bronchospasm, a heart pounding sensation, liver problems, seizures, diarrhea, blurred vision, severe water retention and painful urination, notes WebMD. Some patients may also develop hepatitis or incur an allergic reaction that is life threatening.

    Full Answer >
    Filed Under:
  • Q:

    What are the side effects of Formula 303?

    A:

    Reported side effects of using Formula 303 include drowsiness and gastric upsets, explains Westminster Accident and Injury Center. Formula 303 is made from a herb known as valerian; side effects of using the plant include insomnia, excitability and headaches, notes WebMD.

    Full Answer >
    Filed Under:
  • Q:

    What are the side effects of Mucinex DM?

    A:

    The common side effects of Mucinex DM include stomach upset, dizziness and drowsiness. A person may also experience severe side effects, such as breathing difficulties, itching, rash, swelling and chest tightness.

    Full Answer >
    Filed Under:
  • Q:

    What medicines can cause facial swelling?

    A:

    Aspirin, penicillin, glucocorticoids and sulfa are some of the medicines that can cause facial swelling as a side effect, says MedlinePlus. A person can also have a swollen face as an allergic reaction to drugs, such as anticonvulsants, insulin, sulfa drugs, penicillin and iodinated X-ray contrast dyes.

    Full Answer >
    Filed Under:

Explore